Kim Munk

Cardiac Arrest following a Myocardial Infarction in a Child Treated with Methylphenidate

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

DOI

The use of psychostimulants labeled to treat attention deficit/hyperactivity disorder increases. Among side effects these drugs raise blood pressure and heart rate, and the safety has been scrutinised in recent years. Data from large epidemiological studies, including over a million person-years, did not report any cases of myocardial infarction in current users of methylphenidate, and the risk of serious adverse cardiac events was not found to be increased. We present a case with an 11-year-old child, treated with methylphenidate, who suffered cardiac arrest and was diagnosed with a remote myocardial infarction. This demonstrates that myocardial infarction can happen due to methylphenidate exposure in a cardiac healthy child, without cardiovascular risk factors.

Original languageEnglish
JournalCase reports in pediatrics
Volume2015
Pages (from-to)905097
Number of pages4
ISSN2090-6803
DOIs
Publication statusPublished - 2015

See relations at Aarhus University Citationformats

ID: 90474625